Alert archive / Missouri / River Flood Warnings in 2016

River Flood Warning 136, NWS Kansas City, MO

July 18, 2016Platte County, Missouri

NWS Kansas City, MO issued this river flood warning at Jul 18, 2016, 9:30 AM CDT for Platte County, Missouri. It took effect at Jul 20, 2016, 5:30 PM CDT. It was in force for 64 hr.

The area

The counties it named.

The facts

Issued
Jul 18, 2016, 9:30 AM CDT (14:30 UTC)
In effect from
Jul 20, 2016, 5:30 PM CDT
Expired
Jul 23, 2016, 9:00 AM CDT
In force
64 hr
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Flood severity
Minor

County Platte County, MO

The radar

The Pleasant Hill radar (KEAX), 77 km from the middle of the area, began a volume at 14:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Platte River at Sharps Station (SSTM7).

Action stage
21 ft
Minor stage
26 ft
Moderate stage
29 ft
Major stage
33 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06821190, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Jul 18, 6:16 AM CDT, 3 hours 14 minutes earlier.

Area forecast discussion, Jul 18, 6:16 AM CDT, 3 hours 14 minutes before
Area Forecast Discussion
National Weather Service Kansas City/Pleasant Hill MO
616 AM CDT MON JUL 18 2016

.Discussion...
Issued at 332 AM CDT MON JUL 18 2016

Name of the game for the foreseeable will be very warm temperatures
with values possibly reaching the century mark later this week.
Before we dive into those details however...we're still monitoring
convection along the IA/MO state border this morning as a strong low-
level jet impinges upon an outflow boundary that's slowly working
south this morning across northern Missouri...with additional
dynamics being supplied by strong upper divergence in the right
entrance region of an upper jet streak to our north. Latest MRMS
precip estimates suggest 3-hr precip totals in excess of 3 inches
across northern Nodaway and Worth Counties...but calls to local law
enforcement indicate no current hydro-related issues. In any
event...activity should slowly come to an end towards sunrise as the
low-level jet weakens with time.

Today will mark Day 2 of the ongoing heat wave as upper ridging
continues to build across the Nation's midsection. Highs this
afternoon will reach well into the lower to middle 90s with low 70
degree dewpoints yielding afternoon heat indicies near or slightly
above the 100 degrees in many areas. Will have to watch across the
far north as lingering cloud cover may keep temps a few degrees
cooler than areas south of Route 36 but it should still feel
oppressive considering the added moisture from this morning's
rainfall. Heading into tonight...slight chance for shwrs/storms as a
weak shortwave dives southeast in northwest flow aloft. Overall
however...best forcing from the low-level jet will remain north and
west of our area...and wouldn't be surprised if much if not the
entire area remained dry.

Heading towards midweek...upper ridge to become well-entrenched across
the Heartland with latest GFS standardized anomalies suggesting 500
hPa heights 2-3 standard deviations above normal. This will result in
temps climbing even higher with upper mid/upper 90s likely on
Wednesday...with temps possibly reaching/exceeding the 100 degree
mark across portions of the area both Thursday and Friday. After
extensive collaboration with adjacent offices (thanks
TOP/ICT/SGF/LSX!)...have decided to extend the heat advisory out
through 00z on Saturday. Based on this morning's model runs
however...its conceivable to believe that portions of our area may
need an upgrade to an excessive heat warning as the week progresses.
The heat monster looks to continue right through Saturday with a reprieve
finally expected to arrive Saturday night as a front sags south over
the region. This should set the stage for a return to near normal
temperatures early next week.

&&

.Aviation...(For the 12Z TAFS through 12Z Tuesday Morning)
Issued at 616 AM CDT MON JUL 18 2016

VFR conditions expected through the fcst period as high pressure
continues to strengthen across the central U.S. Upper cirrus
associated with convection along the IA/MO state line should slide
east this morning. Otherwise winds will shift to the southwest
between 5-10 kts today backing to the southeast after sunset.

&&

.EAX Watches/Warnings/Advisories...
KS...Heat Advisory from 1 PM this afternoon to 7 PM CDT Friday for
     KSZ025-057-060-102>105.

MO...Heat Advisory from 1 PM this afternoon to 7 PM CDT Friday for
     MOZ001>008-011>017-020>025-028>033-037>040-043>046-053-054.

&&

Discussion...32
Aviation...32
Hazardous weather outlook, Jul 18, 5:12 AM CDT, 4 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
512 AM CDT MON JUL 18 2016

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-191015-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
512 AM CDT MON JUL 18 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TODAY AND TONIGHT

 HEAT WAVE ALREADY UNDERWAY ACROSS THE AREA WILL PERSIST THROUGHOUT
 THE WEEK. HEAT INDICES WILL APPROACH AND EXCEED THE CENTURY MARK
FOR MANY LOCATIONS THIS AFTERNOON. THUNDERSTORMS WILL AGAIN BE
POSSIBLE ACROSS PORTIONS OF NORTHERN AND EASTERN MISSOURI TONIGHT.
PRIMARY HAZARDS WITH ANY STRONGER STORM THAT DEVELOPS WILL BE GUSTY
WINDS, HAIL, DANGEROUS CLOUD-TO-GROUND LIGHTNING, AND MODERATE TO
LOCALLY HEAVY RAINFALL.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.WEATHER.GOV/EAX/HWO

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

 SOARING AFTERNOON TEMPERATURES EACH DAY IN ADDITION TO HIGH
HUMIDITY VALUES WILL LEAD TO OPPRESSIVE HEAT INDICIES. HEAT INDEX
VALUES RANGING FROM AROUND 100 DEGREES TO NEAR THE 110 DEGREE MARK
WILL BE POSSIBLE WITH THE HOTTEST DAY ANTICIPATED TO OCCUR ON
THURSDAY.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.WEATHER.GOV/EAX/HWO

In the hours before

Local storm report, Jul 18, 3:53 AM CDT, 5 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
353 AM CDT MON JUL 18 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0233 AM     TSTM WND DMG     5 SW GRANT CITY         40.43N 94.48W
07/18/2016                   WORTH              MO   COCORAHS

            LARGE TREE SNAPPED NEAR TOP. 50 MPH WIND GUST ESTIMATED.
            POWERLINES DOWN AND POWER OUT IN THE AREA

&&

32

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 2:22 AM CDTSpecial Weather StatementEAXGentry, Nodaway, Worth38 min
Jul 18, 3:15 AM CDTAreal Flood AdvisoryEAXNodaway3 hr
Jul 18, 8:03 AM CDTAreal Flood WarningEAXGentry, Nodaway, Worth6 hr
Jul 18, 9:23 AM CDTExcessive Heat WarningEAXAdair, Andrew, Atchison, Bates, Buchanan, Caldwell and 31 more6 days
Jul 18, 9:30 AM CDTRiver Flood WarningEAXAndrew, Nodaway59 hr
Jul 18, 9:30 AM CDTRiver Flood WarningEAXAndrew, Buchanan3 days
Jul 18, 9:30 AM CDTRiver Flood WarningEAXAndrew, Holt, Nodaway40 hr
Jul 18, 9:30 AM CDTRiver Flood WarningEAXBuchanan4 days
Jul 18, 9:30 AM CDTRiver Flood WarningEAXPlatte5 days
Jul 18, 9:30 AM CDTRiver Flood WarningEAXAtchison, Holt50 hr
Jul 18, 11:35 AM CDTAreal Flood WarningEAXAtchison3 hr
Jul 18, 2:26 PM CDTAreal Flood WarningEAXAtchison3 hr

Nearby

River Flood Warnings in Missouri, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.